Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Severe acne, advised Roaccutane course for 6 months, cleared up in 2 months. Will it cause permanent hairfall ?

I am a 22yr old male.At from age 17 i started facing acne.At 21 it got severe so i went to doc and he gave me a roaccutane course for 6 months.My acne clear up in 2 months but i had to complete the course.But the doctor & many websites said that roaccutane cause hairfall.I know it cause hairfall and it could be temporary or permanent but my concern & question is that the roaccutane side effect of hairfall & thinning is affected on crown,mid,front scalp only or it also effects the sides & back scalp region(donor area) as well.The doctor who gave me roaccutane, i asked him if this will cause hairfall from my side & back donor area hair region.HE said NO.Doctor said roaccutane only causes hairfall from top/mid scalp & crown/front scalp and does not effect the sides,back & donor area. So i want to know from you that if i lose from top scalp its ok as long as my acne is being treated but if i lose/or thinning from sides & back hair would bother me as i wear a wig and side & back hair in good density are important for natural look!!!?I am only concern about my sides & back hair(donor region) to not be effected by hairfall or thinning!!!
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing in.
Accutane contains Isotretinoin.It is retinoid type of drug.
It can cause hair fall as a side effect.It is mostly temporary and reverses back to normal on stopping the drug.If the hairfall is severe and from top of scalp only then its cause needs to be found out.A visit to dermatologist or trichologist for hair loss would be required.
Hope this helps.
DR Sudarshan
Answered: Thu, 30 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor